MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRIAL SPACER 12/14 +10; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US TRIAL SPACER 12/14 +10; HIP INSTRUMENTS : FEMORAL TRIALS
Model Number 2038-22-000
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that it was noticed that the locking ring on trial taper spacer had been removed rendering instrument useless.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Territory 234 reported that it was noticed that the locking ring on trial taper spacer had been removed rendering instrument useless.No surgical delay.Examination of the returned instrument confirmed the complaint of missing locking ring.Visual analysis found the trial spacer to be in good condition otherwise.The complaint sample consisted of (1) (b)(4) trial spacer 12/14 +10.A review of complaint database did not identify any other similar complaints received and the root cause cannot be determined.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under (b)(4) post market surveillance.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.

Brand Name
TRIAL SPACER 12/14 +10
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9853521
Report Number1818910-2020-08615
Device Sequence Number11481680
Product Code LXH
UDI-Device Identifier10603295084358
UDI-Public10603295084358
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2038-22-000
Device Catalogue Number203822000
Device Lot NumberHT0809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer03/23/2020
04/02/2020
04/02/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date03/31/2020
04/13/2020
04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1